MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT20EN65NSD031N
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that the obturator to a smiths medical portex bivona custom tracheostomy tube was reported to be catching when attempting to place.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
Additional information was received indicating that the trach tube was not placed in the patient.There were no reported adverse effects.One portex bivona custom trach tube was returned for analysis with no defects.The device is noted to have an adult curve with straight 1a length of 30mm.The obturator curve closely resembles the shape of the device and will drag along the inside of the shaft.The obturator is designed so that shape can be changed by the caregiver to facilitate insertion and removal for the individual end user.Bending the obturator so that it is more in a u shape may work for easier insertion and removal.This could not be confirmed during the investigation.Adding a water-soluble lubricant to the tip of the obturator will reduce the drag and allow easier removal of the obturator; confirmed during the investigation.Based on the evidence, the complaint is confirmed.The root cause was found due to design.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key10150439
Report Number3012307300-2020-05856
Device Sequence Number11342514
Product Code JOH
UDI-Device Identifier15019517228212
UDI-Public15019517228212
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFT20EN65NSD031N
Device Catalogue NumberFT20EN65NSD031N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Patient Weight36